Alert archive / Alabama / Special Weather Statements in 2015

Special Weather Statement, NWS Birmingham, AL

August 6, 2015Barbour County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 6, 2015, 9:04 PM CDT for Barbour County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 9:04 PM CDT (02:04 UTC)
Expired
Aug 6, 2015, 10:00 PM CDT
In force
56 min
Issued by
NWS Birmingham, AL

County Barbour County, AL

The radar

The Ft Rucker radar (KEOX), 43 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.9
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS84 KBMX 070204
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
904 PM CDT THU AUG 6 2015
 
ALZ050-070300-
BARBOUR AL-
904 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 1000 PM
CDT...

AT 904 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HURTSBORO TO NEAR
PICKETT TO NEAR SHOPTON...AND MOVING SOUTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...WHITE
OAK...BOOT HILL...COMER...RICHARDS CROSSROADS...OSCO...
HAWKINSVILLE...DOSTER...BARBOUR COUNTY PUBLIC LAKE DAM...SPRING
HILL...LAKEPOINT RESORT STATE PARK...BLUE SPRINGS STATE PARK...TYLER
CROSSROADS...CLAYTON MUNICIPAL AIRPORT AND MOUNT ANDREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3165 8572 3174 8570 3177 8567 3186 8568
      3200 8559 3202 8543 3214 8543 3215 8526
      3206 8519 3206 8506 3197 8506 3189 8513
      3176 8513 3174 8521 3170 8522 3171 8541
      3162 8542 3162 8575
TIME...MOT...LOC 0204Z 303DEG 43KT 3218 8544 3200 8558 3206 8598 

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:23 PM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, Aug 6, 3:23 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT THU AUG 6 2015

.DISCUSSION...

UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE OH/TN VALLEYS WAS
CONTINUING TO HELP SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL ALABAMA THIS AFTERNOON. THE BULK OF THE RAIN THUS
FAR TODAY HAS BEEN IN THE NORTHERN HALF OF CENTRAL ALABAMA...WHICH
HAS HELD TEMPERATURES THERE IN 70S TO LOWER 80S. AS THE SHORTWAVE
CONTINUES TO SLIP EASTWARD THE REST OF THIS AFTERNOON INTO THIS
EVENING...WE SHOULD EXPECT THE BEST RAIN CHANCES TO TRANSITION
MORE TO THE EAST AND SOUTHEAST AS WELL. IN CONTRAST TO THE CLOUDY
AND RAIN COOLED AIR IN THE NORTH...THERE'S SOME DECENT INSTABILITY
IN PARTS OF THE SOUTH (ESPECIALLY THE SOUTHWEST)...WITH TEMPS IN
THE MID 90S. THIS IS THE AREA THAT WILL NEED TO BE WATCHED MORE
CLOSELY FOR STRONGER STORMS. WILL MAINTAIN A CHANCE FOR SHOWERS
AND STORMS OVERNIGHT. BUT I DO THINK THAT AS THE UPPER TROUGH AXIS
GETS EAST OF THE APPALACHIAN DIVIDE AROUND MIDNIGHT...MOST RAIN
ACTIVITY SHOULD DIMINISH AROUND HERE.

THE REST OF THE 7 DAY FORECAST WILL LARGELY FEATURE THE RISING AND
EASING OF TEMPERATURES IN CONNECTION TO THE POSITION OF THE UPPER
LEVEL SUBTROPICAL RIDGE. THE RIDGE AXIS IN EAST TEXAS TO THE LOWER
MS VALLEY OVER THE WEEKEND INTO EARLY NEXT WEEK KEEPS US IN A
ABOVE NORMAL TEMP FAVORABLE PATTERN. THE RIDGE CENTER APPEARS TO
SHIFT A BIT MORE WEST BY THE MIDDLE TO END OF NEXT WEEK...ALLOWING
SOME LOWER DEWPOINTS AND RELATIVELY LOWER TEMPS TO GET HERE FROM
THE NORTH.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.

THIS AFTERNOON...AN AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS NORTH CENTRAL ALABAMA WHILE SCATTERED STORMS DEVELOP
ACROSS SOUTHEAST CENTRAL ALABAMA. RAIN AND THUNDERSTORMS ARE
EXPECTED TO IMPACT ALL TERMINALS AT TIMES THIS AFTERNOON. ACTIVITY
WILL END FROM WEST TO EAST LATE THIS AFTERNOON/EARLY EVENING AS
DRIER AIR MOVES INTO THE AREA BEHIND AN EXITING SHORTWAVE.

TONIGHT...LOW LEVEL MOIST LIFT WILL ALLOW FOR LOW STRATUS TO SPREAD
ACROSS THE AREA...WITH IFR CIGS POSSIBLE. FRIDAY MORNING LOOKS
BETTER WITH VFR CONDITIONS AND NORTHWESTERLY WINDS.

14

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS CENTRAL ALABAMA THROUGH THIS EVENING. HIGH PRESSURE WILL
BUILD BACK INTO THE AREA FRIDAY AND INTO THE WEEKEND...TAKING RAIN
CHANCES BACK DOWN TO MORE SEASONABLE LEVELS...AND ALLOWING
TEMPERATURES TO CLIMB BACK ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  89  70  92  71 /  60  10  10  10  10
ANNISTON    70  89  70  92  72 /  70  10  10  10  10
BIRMINGHAM  73  91  73  93  74 /  30  10  20  10  10
TUSCALOOSA  73  94  75  96  74 /  30  20  30  10  10
CALERA      73  92  73  93  74 /  30  20  20  10  10
AUBURN      72  90  73  92  74 /  70  20  10  20  10
MONTGOMERY  76  94  76  96  75 /  70  30  20  20  10
TROY        74  93  74  95  75 /  70  40  20  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 6, 4:13 AM CDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 AM CDT THU AUG 6 2015

ALZ011>015-017>050-071215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
413 AM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
CENTRAL ALABAMA FROM AROUND NOON TO AROUND 9 PM. THE MAIN THREAT
WILL BE WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE
105 DEGREES FRIDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL
ALABAMA...ESPECIALLY THE SOUTH AND WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08

In the hours before

Local storm report, Aug 6, 7:15 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     3 NNW ASHLAND           33.32N 85.85W
08/06/2015                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN NEXT TO THE BOWDEN GROVE BPATIST CHURCH. TIME
            ESTIMATED FROM RADAR.

&&

16
Local storm report, Aug 6, 7:18 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
718 PM CDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     4 NNE LINEVILLE         33.36N 85.72W
08/06/2015                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 9 NEAR THE BARFIELD SCHOOL. ALSO
            ANOTHER TREE DOWN IN LINEVILLE.

&&

DAVIS
Special weather statement, Aug 6, 7:22 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CDT THU AUG 6 2015

ALZ041-043-070100-
ELMORE AL-AUTAUGA AL-
722 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA AND ELMORE COUNTIES UNTIL
800 PM CDT...

AT 722 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EQUALITY TO NEAR
JORDAN LAKE TO BILLINGSLEY...AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...MILLBROOK...WETUMPKA...TALLASSEE...ELMORE...COOSADA...
DEATSVILLE...ECLECTIC...AUTAUGAVILLE...BILLINGSLEY...EMERALD
MOUNTAIN...KOWALIGA BRIDGE...WESTERN LAKE MARTIN...JORDAN LAKE...VIDA
JUNCTION...TEN CEDAR ESTATES...WEOKA MILLS...TITUS...BLUE RIDGE AND
DEXTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3236 8659 3266 8682 3269 8639 3275 8623
      3277 8596 3274 8588 3268 8591 3250 8589
      3248 8585 3245 8599 3245 8600 3241 8605
      3243 8619 3250 8626 3249 8631 3241 8631
      3243 8640 3236 8649 3235 8649 3235 8654
TIME...MOT...LOC 0022Z 318DEG 27KT 3277 8605 3266 8635 3264 8670

87/GRANTHAM
Special weather statement, Aug 6, 7:49 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT THU AUG 6 2015

ALZ048-070115-
RUSSELL AL-
749 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSSELL COUNTY UNTIL 815
PM CDT...

AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UCHEE...OR 13 MILES NORTHEAST OF HURTSBORO...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEALE...RUSSELL COUNTY SPORTS COMPLEX...PARKMANVILLE...PHENIX DRAG
STRIP AND FORT MITCHELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3238 8499 3238 8498 3220 8512 3237 8539
      3241 8537 3241 8533 3247 8533 3247 8526
      3239 8498
TIME...MOT...LOC 0049Z 289DEG 23KT 3241 8530

87/GRANTHAM
Local storm report, Aug 6, 8:40 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
840 PM CDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     1 NE DEATSVILLE         32.62N 86.38W
08/06/2015                   ELMORE             AL   EMERGENCY MNGR

            ONE TREE DOWN PARTIALLY BLOCKING ROADWAY ON SWEET WILLIAM
            LN. WINDS ESTIMATED 40-50 MPH.

&&

DAVIS
Special weather statement, Aug 6, 9:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
904 PM CDT THU AUG 6 2015

ALZ050-070300-
BARBOUR AL-
904 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 1000 PM
CDT...

AT 904 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HURTSBORO TO NEAR
PICKETT TO NEAR SHOPTON...AND MOVING SOUTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...WHITE
OAK...BOOT HILL...COMER...RICHARDS CROSSROADS...OSCO...
HAWKINSVILLE...DOSTER...BARBOUR COUNTY PUBLIC LAKE DAM...SPRING
HILL...LAKEPOINT RESORT STATE PARK...BLUE SPRINGS STATE PARK...TYLER
CROSSROADS...CLAYTON MUNICIPAL AIRPORT AND MOUNT ANDREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3165 8572 3174 8570 3177 8567 3186 8568
      3200 8559 3202 8543 3214 8543 3215 8526
      3206 8519 3206 8506 3197 8506 3189 8513
      3176 8513 3174 8521 3170 8522 3171 8541
      3162 8542 3162 8575
TIME...MOT...LOC 0204Z 303DEG 43KT 3218 8544 3200 8558 3206 8598

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:04 PM CDTSevere Thunderstorm WarningBMXLee, Russell41 min
Aug 6, 7:22 PM CDTSpecial Weather StatementBMXAutauga, Elmore38 min
Aug 6, 7:41 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery, Tallapoosa64 min
Aug 6, 7:49 PM CDTSpecial Weather StatementBMXRussell26 min
Aug 6, 8:21 PM CDTSevere Thunderstorm WarningBMXBullock, Macon, Montgomery54 min
Aug 6, 8:23 PM CDTAreal Flood AdvisoryBMXElmore, Macon, Montgomery2 hr
Aug 6, 8:53 PM CDTSevere Thunderstorm WarningBMXRussell33 min
Aug 6, 9:28 PM CDTSpecial Weather StatementBMXPike62 min
Aug 6, 10:32 PM CDTSpecial Weather StatementBMXPike28 min
Aug 6, 10:39 PM CDTTornado WarningBMXPike36 min
Aug 7, 1:08 AM CDTSpecial Weather StatementBMXChambers, Lee52 min
Aug 7, 5:52 AM CDTHeat AdvisoryBMXAutauga, Dallas, Greene, Hale, Lowndes, Marengo and 5 more12 hr
Aug 7, 12:32 PM CDTSpecial Weather StatementBMXSumter43 min
Aug 7, 12:49 PM CDTSevere Thunderstorm WarningBMXSumter37 min
Aug 7, 1:11 PM CDTSevere Thunderstorm WarningBMXMarengo28 min
Aug 7, 1:42 PM CDTSpecial Weather StatementBMXMarengo48 min
Aug 7, 2:24 PM CDTSpecial Weather StatementBMXPike36 min
Aug 7, 2:38 PM CDTSpecial Weather StatementBMXRussell37 min
Aug 7, 2:52 PM CDTSpecial Weather StatementBMXBullock38 min
Aug 7, 3:27 PM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Chambers and 28 more3 days
Aug 7, 3:29 PM CDTSpecial Weather StatementBMXBarbour61 min
Aug 7, 3:37 PM CDTSpecial Weather StatementBMXAutauga38 min
Aug 7, 3:58 PM CDTSpecial Weather StatementBMXAutauga32 min

Nearby

Special Weather Statements in Alabama, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.